Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

New BC recommended by gyno - Lo Loestrin Fe

Discussion in 'Medications that can cause Hair Loss' started by anon5800, Oct 15, 2012.

  1. anon5800

    anon5800 Guest

    I was on Nuva Ring for 5 years and took myself off after realizing how thin my hair has gotten. I've been to a number of doctors including dermatologist, endo, internist, and gyno.

    I know that I am supposed to be on a low androgen BC...

    I have heard that Loestrin is very high androgen, but is Lo Loestrin Fe low androgen? Is this the right BC to be on or is my gyno crazy?

    Thanks!
     
  2. Nickibee

    Nickibee Guest

    I am on lo loestrin fe. That's what my gyno put me on after we talked about my Alopecia Areata.
     
  3. Jenk

    Jenk Established Member

    Joined:
    Sep 4, 2014
    Messages:
    262
    Likes Received:
    4
    Dislikes Received:
    0
    My understanding is that Loestrin of any kind is a high androgen index. Go to http://www.americanhairloss.org/women_hair_loss/oral_contraceptives.asp

    They recommend that if you have ANY hair loss issues you do NOT USE birth control pills but use condoms etc.. read the whole article. Any medications that alter a womans hormones can cause hair loss and this is especially true if you already have issues!

    The American Hair Loss Association recommends that all women interested in using oral contraceptives for the prevention of conception should only use low-androgen index birth control pills, and if there is a strong predisposition for genetic hair loss in your family we recommend the use of another non-hormonal form of birth control.
     
  4. Kittenz

    Kittenz Guest

    I've been on Lo loestrin for 3 years now

    I'm currently dealing with hair loss that I am not sure if it's TE or Androgenetic Alopecia. Would going off the pill, if it's the cause of my hair loss, reverse it? Or would the risk of shed from going off of it just make things worse? If I didn't notice hair loss until somewhat recently, is that an indication that it is not due to the pill? I don't really have any vellus hair or shortened shedding hairs that I have noticed.
     
  5. Ruth1613

    Ruth1613 Established Member

    Joined:
    Jun 4, 2014
    Messages:
    148
    Likes Received:
    0
    Dislikes Received:
    0
    Hi Kittenz, I think that hormonal hair loss is usualyrelated to some "change" in the hormone levels, either starting, stopping or changing bc pills. But, Loestrin does seem to pop up frequently in hair loss discussions.
     
  6. Jenk

    Jenk Established Member

    Joined:
    Sep 4, 2014
    Messages:
    262
    Likes Received:
    4
    Dislikes Received:
    0
    No, hair loss that you only get when going off the pill does NOT mean that the pill didn't damage your hair - especially loestrin loestrin FE or minestrin.. these are THE WORST PILLS FOR YOUR HAIR! The high androgens in the pill sensitize the hair to even normal levels of testosterone so once this happens, if it happens you will just have damaged follicles. Seriously. GET OFF THE PILL... yeah your hair will probably fall out but the longer it's exposed to the pill the more damage it's doing. IF you are worried at all about hair loss you should not take ANY kind of pill. I quoted you above from the American Hair Loss Association. Contraceptives damage hair. IF a doctor tries to put you back on these drugs to regain your hair.. then what? You stay on the pill forever? You can't stay on the pill forever- if you wait til your middle aged to get off it the damage will be even worse. You should start supplementing a supporting your hair - get off the pill. It may take a few years for your hair to normalize. There is no quick fix here, but if you go back on the pill you are trapped on it. Get off it while you are young enough to still have enough of your own hormones to recover your hair.
     

Share This Page